Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 169, NWS Albany, NY

August 19, 2011Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 19, 2011, 5:10 PM EDT for Dutchess County, Ulster County, New York. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 5:10 PM EDT (21:10 UTC)
Expired
Aug 19, 2011, 6:00 PM EDT
In force
50 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 106 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 5:15 PM EDTTSTM WND DMGPoughkeepsie, NYTREE DOWN PARTIALLY BLOCKING THE NORTHBOUND RAMP TO I-87.
Aug 19, 5:15 PM EDTTSTM WND DMGRed Oaks Mill, NYTREES DOWN
Aug 19, 5:45 PM EDTHAIL 0.88Hopewell Junction, NYDIME - NICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 1:04 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WUUS51 KALY 192110
SVRALY
NYC027-111-192200-
/O.NEW.KALY.SV.W.0169.110819T2110Z-110819T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 600 PM EDT

* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RED OAKS MILL...OR NEAR POUGHKEEPSIE...AND MOVING NORTHEAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   FAIRVIEW AND HOPEWELL JUNCTION BY 515 PM EDT...
   HYDE PARK BY 525 PM EDT...
   STAATSBURG BY 540 PM EDT...
   PLEASANT VALLEY BY 545 PM EDT...
   MILLBROOK...STANFORDVILLE AND DOVER PLAINS BY 600 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

&&

LAT...LON 4156 7397 4158 7396 4158 7401 4161 7410
      4200 7386 4170 7351 4154 7389
TIME...MOT...LOC 2110Z 238DEG 9KT 4168 7389

$$

KGM/HWJIV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:36 PM EDT, 34 minutes earlier.

Area forecast discussion, Aug 19, 4:36 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT FRI AUG 19 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY MOVING INTO THE REGION WILL CONTINUE TO
TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THIS
EVENING. OUTSIDE OF AN ISOLATED SHOWER OR THUNDERSTORM ON
SATURDAY...SEASONABLE WEATHER IS EXPECTED AS A NARROW RIDGE OF
HIGH PRESSURE MOVES ACROSS THE REGION. A STRONGER COLD FRONT IS
EXPECTED TO MOVE ACROSS THE REGION SUNDAY AND SUNDAY NIGHT WITH
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH #791 REMAINS IN EFFECT UNTIL 9 PM FOR
SCHOAHRIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST
ACROSS THE REST OF OUR FORECAST AREA. HAVE STRONG TO SEVERE
CONVECTION OCCURRING ACROSS THE AREA WITH A CONCENTRATION OF
STORMS ACROSS THE EASTERN CATSKILLS AND ACROSS SOUTHERN VERMONT
AND THE BERKSHIRES AT THIS TIME 4 PM. STORMS ARE SLOW MOVING AND
BACKBUILDING AND PRODUCING HEAVY RAINFALL SO LOCALIZED FLOODING
HAS BEEN A PROBLEM. THERMODYNAMIC HAVE BEEN SUFFICIENT FOR SOME
HAIL AND WIND DAMAGE HOWEVER...DEEP LAYER MEAN FLOW IS WEAK SO
ORGANIZED SEVERE STORMS ARE NOT LIKELY.

CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT.
CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF RADIATION FOG
ESPECIALLY IN THE RIVER VALLEYS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
COMING SOON.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
COMING SOON.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SEVERE THUNDERSTORM WATCH #791 IS IN EFFECT UNTIL 9 PM FOR
SCHOAHRIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST
ACROSS THE REST OF OUR FORECAST AREA. HAVE STRONG TO SEVERE CONVECTION
OCCURRING ACROSS THE AREA WITH A CONCENTRATION OF STORMS ACROSS
THE EASTERN CATSKILLS AND ACROSS SOUTHERN VERMONT AND THE
BERKSHIRES AT THIS TIME 4 PM. STORMS ARE SLOW MOVING AND
BACKBUILDING AND PRODUCING HEAVY RAINFALL SO LOCALIZED FLOODING
HAS BEEN A PROBLEM. THERMODYNAMIC HAVE BEEN SUFFICIENT FOR SOME
HAIL AND WIND DAMAGE HOWEVER...DEEP LAYER MEAN FLOW IS WEAK SO
ORGANIZED SEVERE STORMS ARE NOT LIKELY.

CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT.
CONDITIONS WILL BE FAVORABLE FOR MVFR-IFR RADIATION FOG TO DEVELOP
ESPECIALLY AT KGFL OVERNIGHT. FOG WILL BURN OFF EARLY SATURDAY
MORNING.

OUTLOOK...
SUN...VFR-MVFR WITH A CHC OF -SHRA/-TSRA.
MON...VFR. SLIGHT CHC -SHRA/-TSRA.
TUE-WED...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A WEAK FRONTAL BOUNDARY MOVING INTO THE REGION WILL CONTINUE TO
TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THIS
EVENING. OUTSIDE OF AN ISOLATED SHOWER OR THUNDERSTORM ON
SATURDAY...SEASONABLE WEATHER IS EXPECTED AS A NARROW RIDGE OF
HIGH PRESSURE MOVES ACROSS THE REGION. A STRONGER COLD FRONT IS
EXPECTED TO MOVE ACROSS THE REGION SUNDAY AND SUNDAY NIGHT WITH
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED.

&&

.HYDROLOGY...
A SLOW MOVING COMPLEX OF THUNDERSTORMS IS CURRENTLY WORKING ITS WAY
ACROSS THE CWA...PRODUCING VERY HEAVY RAINFALL IN MANY LOCATIONS.
ADVISORY LEVEL SMALL STREAM AND POOR DRAINAGE RAINFALL IS FAIRLY
WIDESPREAD...WITH ISOLATED LOCATIONS EXPERIENCING FLASH FLOODING
FROM TRAINING AND BACKBUILDING THUNDERSTORMS. HEAVY RAINFALL THREAT
IS EXPECTED TO DIMINISH INTO THE EVENING HOURS.

SUNDAY AND SUNDAY EVENING...THE POSSIBILITY EXISTS FOR US TO PICK UP
ANOTHER WIDESPREAD INCH TO TWO INCHES OF RAIN...WILL MONITOR
FORECAST AMOUNTS AS THE SOIL SHOULD BE FAIRLY WET AREAWIDE AFTER
TODAYS ROUND OF CONVECTION.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...WESTERGARD
Hazardous weather outlook, Aug 19, 1:18 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
118 PM EDT FRI AUG 19 2011

CTZ001-013-MAZ001-025-NYZ040-047>049-051>054-058>061-063>066-201730-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
118 PM EDT FRI AUG 19 2011

...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS ARE CAPABLE
OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND
DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY
EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND
MOVE TO THE EAST AT 10 TO 20 MPH.

DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL
AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ032-033-038-039-041>043-050-082>084-VTZ013>015-201730-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
118 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND
DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY
EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND
MOVE TO THE EAST AT 10 TO 20 MPH.

DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL
AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 19, 4:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EDT FRI AUG 19 2011

NYZ064-065-192100-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-
428 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR NEW PALTZ...OR ABOUT OVER NEW PALTZ...AND MOVING
NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF HIGHLAND BY 435 PM EDT
8 MILES NORTHWEST OF FAIRVIEW BY 445 PM EDT
TILLSON...HYDE PARK...6 MILES SOUTHWEST OF STAATSBURG AND 7 MILES
SOUTH OF PORT EWEN BY 500 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

LAT...LON 4162 7421 4196 7410 4188 7383 4158 7398
TIME...MOT...LOC 2028Z 206DEG 10KT 4173 7408

KGM/HWJIV
Special weather statement, Aug 19, 4:29 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT FRI AUG 19 2011

VTZ013-014-192115-
BENNINGTON VT-WESTERN WINDHAM VT-
429 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SHAFTSBURY...OR ABOUT OVER ARLINGTON...AND MOVING
NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
ARLINGTON BY 435 PM EDT
STRATTON AND 7 MILES WEST OF WEST WARDSBORO BY 515 PM EDT

LAT...LON 4323 7290 4302 7274 4290 7318 4305 7326
TIME...MOT...LOC 2029Z 243DEG 8KT 4300 7312

TAW/VTK
Special weather statement, Aug 19, 4:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT FRI AUG 19 2011

MAZ001-192115-
NORTHERN BERKSHIRE MA-
441 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED OVER EXTREME EAST CENTRAL BERKSHIRE COUNTY...OR ABOUT 13
MILES EAST OF PITTSFIELD...AND MOVING EAST AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN BERKSHIRE COUNTY AT 500 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

LAT...LON 4246 7299 4244 7299 4240 7300 4239 7305
      4241 7305 4251 7302 4254 7299 4253 7296
TIME...MOT...LOC 2041Z 254DEG 5KT 4247 7301

KGM/HWJIV
Special weather statement, Aug 19, 4:45 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT FRI AUG 19 2011

NYZ052>054-192115-
EASTERN ALBANY NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
445 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR ALBANY AND MOVING NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
MENANDS BY 455 PM EDT
LATHAM BY 500 PM EDT
WATERVLIET BY 505 PM EDT
WYANTSKILL...WYNANTSKILL AND WEST SAND LAKE BY 510 PM EDT
TROY...GREEN ISLAND...CENTER BRUNSWICK AND 7 MILES NORTHWEST OF
AVERILL PARK BY 515 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

LAT...LON 4281 7353 4265 7348 4254 7379 4270 7391
TIME...MOT...LOC 2044Z 239DEG 9KT 4267 7374

TAW/VTK
Special weather statement, Aug 19, 4:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT FRI AUG 19 2011

NYZ063>066-192130-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
458 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
STAATSBURG...OR ABOUT 7 MILES SOUTH OF KINGSTON...AND MOVING
NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
PORT EWEN AND KINGSTON BY 505 PM EDT
RHINEBECK AND 8 MILES SOUTHEAST OF LAKE KATRINE BY 515 PM EDT
9 MILES NORTHWEST OF STANFORDVILLE BY 520 PM EDT
8 MILES WEST OF PINE PLAINS BY 530 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

LAT...LON 4158 7396 4158 7405 4160 7407 4161 7412
      4159 7412 4158 7412 4159 7419 4160 7425
      4163 7427 4200 7401 4197 7357 4157 7389
      4157 7397
TIME...MOT...LOC 2058Z 217DEG 18KT 4185 7394

KGM/HWJIV
Local storm report, Aug 19, 5:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 SE NEW PALTZ          41.74N 74.07W
08/19/2011                   ULSTER             NY   911 CALL CENTER

            TREES DOWN ALONG MAIN STREET.

&&

ROKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:52 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 18, 9:06 PM EDTFlash Flood WarningALYDutchess85 min
Aug 19, 12:19 PM EDTSpecial Weather StatementALYMontgomery26 min
Aug 19, 12:25 PM EDTSpecial Weather StatementALYWarren65 min
Aug 19, 12:43 PM EDTSpecial Weather StatementALYWarren32 min
Aug 19, 12:59 PM EDTAreal Flood AdvisoryALYWarren3 hr
Aug 19, 1:09 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren66 min
Aug 19, 1:21 PM EDTSevere Thunderstorm WarningALYWarren, Washington54 min
Aug 19, 1:36 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie54 min
Aug 19, 1:43 PM EDTSevere Thunderstorm WarningALYUlster62 min
Aug 19, 2:01 PM EDTSpecial Weather StatementALYWashington29 min
Aug 19, 2:07 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington53 min
Aug 19, 2:08 PM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 19, 2:31 PM EDTSpecial Weather StatementALYMontgomery29 min
Aug 19, 2:32 PM EDTSpecial Weather StatementALYGreene28 min
Aug 19, 2:35 PM EDTSpecial Weather StatementALYAlbany25 min
Aug 19, 2:45 PM EDTFlash Flood WarningALYUlster4 hr
Aug 19, 2:47 PM EDTSpecial Weather StatementALYUlster43 min
Aug 19, 3:00 PM EDTSpecial Weather StatementALYMontgomery45 min
Aug 19, 3:05 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie55 min
Aug 19, 3:15 PM EDTAreal Flood AdvisoryALYAlbany, Schoharie2 hr
Aug 19, 3:15 PM EDTSevere Thunderstorm WarningALYUlster60 min
Aug 19, 3:24 PM EDTSpecial Weather StatementALYUlster36 min
Aug 19, 3:32 PM EDTSpecial Weather StatementALYRensselaer28 min
Aug 19, 3:44 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Montgomery, Schenectady, Schoharie50 min
Aug 19, 4:28 PM EDTSpecial Weather StatementALYDutchess32 min
Aug 19, 4:45 PM EDTSpecial Weather StatementALYRensselaer30 min
Aug 19, 4:58 PM EDTSpecial Weather StatementALYDutchess32 min
Aug 19, 5:33 PM EDTAreal Flood AdvisoryALYDutchess113 min
Aug 19, 6:18 PM EDTSevere Thunderstorm WarningALYDutchess41 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.